# SDR 20001101SH007

- Difficulty date: August 25, 2000
- Submitted: November 1, 2000
- Operation: General aviation
- Aircraft: N82149
- Make and model: Cessna 172N
- Aircraft serial: 17267692
- Engine: Lyc O320H2AD
- System (JASC): 7900 · Engine Oil System (Airframe Furnished)
- Part: Valve
- Condition: Missing
- Location: Eng Sump Drain
- Part time: 3,953 hours
- Component: Engine
- Stage of operation: CR
- How discovered: W
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS FLYING FROM TULSA TO SILOAM SPRINGS AND 8 MILES FROM SILOAM SPRINGS AIRPORT, PILOT REPORTED THE ENGINE OIL PRESSURE WAS FLUCTUATING FROM ZERO TO 60 PSI.  THE ENGINE THEN STARTED TO VIBRATE SEVERELY BEFORE THE ENGINE COMPLETELY STOPPED.  UPON INSPECTION OF AIRCRAFT, FOUND THE OIL QUICK DRAIN WAS MISSING WHICH OBVIOUSLY CAUSED THE ENGINE TO LOSE OIL PRESSURE.  THE QUICK DRAIN INSTALLED DID NOT HAVE A PROVISION FOR SAFETY WIRE.  SUBMITTER RECOMMENDED TO PREVENT FUTURE PROBLEM WOULD BE TO CHANGE ALL PMA QUICK DRAINS TO BE REQUIRED TO HAVE A SAFETY HOLE IN THE VALVE.  (X)
